Hail, Franklin
- When
- December 4, 12:30 AM CST to 12:31 AM CST
- Where
- Franklin County, Red Bay
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.433, -88.133
9 thunderstorm wind, 5 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Dec 3, 9:14 PM CST, 3 hours 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 914 PM CST SAT DEC 3 2005 .MESOSCALE UPDATE... CONVECTION IS BEGINNING TO DEVELOP ALONG THE MS RIVER SW OF MEMPHIS. IR IMAGERY IS DEPICTING THIS DEVELOPMENT...WITH MORE ACCAS/TCU BACK INTO EASTERN AR. ANOTHER DEVELOPING BAND OF AC/ACCAS WAS SITUATED FROM FAR NE MS TO N OF KGLH/KGWO. I EXPECT THIS TO DEVELOP RAPIDLY AS AN OMINOUS 500 MB JET OF 80KT IN OK/TX STREAMS EAST INTO THE REGION. NO WORD JUST YET FROM SPC...BUT I SUSPECT THEY ARE MONITORING FOR ANOTHER SVR BOX SOUTH OF WW888. THE DAMAGING WIND THREAT SHOULD INCREASE LATER OVERNIGHT AS 850-500 MB BECOME MORE ALIGNED WITH SPEEDS OF 50-80KT THROUGH THAT DEPTH. THE WARM SECTOR AS OF 03Z HAS SPREAD FURTHER N...NOT QUITE TO HSV WITH STILL SOME WEDGING NOTED. HOWEVER...KMSL IS UP TO 63/56 AND CLIMBING. UPPER 60S TO LOWER 70S IN MS AND WESTERN AL ARE HEADING THIS WAY. MAY HAVE TO TWEAK TEMPS AGAIN. UPDATED HWO OUT SHORTLY. IF STORMS DO DEVELOP IN NE MS SOON...THEY SHOULD AFFECT THE SHOALS REGION FROM 04-06Z...WITH AREAS FURTHER E FROM 06-10Z. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && KULA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 930 PM CST SAT DEC 3 2005 ALZ001>010-016-TNZ076-096-097-041100- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 930 PM CST SAT DEC 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(OVERNIGHT)... ...RISK OF ISOLATED SEVERE STORMS FROM 10 PM TO 4 AM... SCATTERED THUNDERSTORMS WERE DEVELOPING RAPIDLY ACROSS NORTHERN MISSISSIPPI...AND WILL MOVE INTO NORTHWEST ALABAMA BETWEEN 10 PM AND MIDNIGHT. A LINE OF THUNDERSTORMS WILL ALSO EVOLVE ALONG AN APPROACHING COLD FRONT...MOVING THROUGH FROM MIDNIGHT TO 4 AM. THE MAIN THREATS FROM THESE STORMS WILL BE LARGE HAIL UP TO QUARTER SIZED...AND DAMAGING WINDS UP TO 70 MPH. AN ISOLATED BRIEF TORNADO IS POSSIBLE IN EXTREME NORTHWEST ALABAMA...BUT THIS IS A LOW RISK. .DAYS TWO THROUGH SEVEN...(SUNDAY THROUGH FRIDAY)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. THE COLD FRONT WILL MOVE THROUGH THE AREA ON SUNDAY. ANOTHER LOW PRESSURE CENTER WILL MOVE ACROSS ALABAMA ON SUNDAY NIGHT...KEEPING RAIN CHANCES IN THROUGH THE END OF THE WEEKEND. THE COVERAGE OF RAIN WILL DIMINISH LATE SUNDAY NIGHT AND END AS SHOWERS ON MONDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED OVERNIGHT. 24/KULA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1158 PM CST SAT DEC 3 2005 ALZ002-003-040645- COLBERT-FRANKLIN- 1158 PM CST SAT DEC 3 2005 ...SIGNIFICANT WEATHER ALERT FOR SOUTHERN COLBERT AND NORTHERN FRANKLIN COUNTIES UNTIL 1245 AM CST... AT 1158 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TISHOMINGO...OR 11 MILES NORTHWEST OF RED BAY...MOVING EAST AT 45 MPH. PEA SIZE HAIL...WINDS UP TO 40 MPH...AND LOCALLY HEAVY RAINFALL ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... MYNOT. ROCK CREEK. RED ROCK. LITTLEVILLE. WHITEOAK. A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 5 AM CST. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. CBD
The Columbus AFB radar (KGWX), 62 km away, was scanning. The volume nearest the first event began at 06:28 UTC.
9 thunderstorm wind, 5 hail. Local standard time, as filed.
RECORDED AT KDCU (PRYOR FIELD) ASOS
CONSIDERABLE DAMAGE OCCURRED IN A 4 TO 5 BLOCK AREA. A ROOF WAS TAKEN OFF OF A HOUSE, OUTBUILDINGS WERE BLOWN DOWN, AND POWER LINES WERE TAKEN DOWN. WINDOWS WERE DISLODGED AND DOORS WERE PULLED FROM FRAMES AT A RESIDENCE.
GUST MEASURED BY THE UNIVERSITY OF ALABAMA AT HUNTSVILLE WEATHER STATION CO-LOCATED AT THE NATIONAL WEATHER SERVICE OFFICE.
TREES DOWN.
TREES DOWN.
POWER OUTAGES OCCURRED DUE TO TREES BLOWN ONTO POWER LINES.
POWER LINES DOWN DUE TO TREES BEING BLOWN OVER.
BRIEF WIND GUSTS WERE ESTIMATED AT 50 MPH.
BUILDINGS WERE DAMAGED ALONG HIGHWAYS 75 AND 117.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, December 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5489202, 5489203, 5489204, 5489262, 5489263, 5489264, 5489265, 5489266, 5489267, 5489268, 5489269, 5489270, 5489271, 5489272.